MAUDE Adverse Event Report: AV-TEMECULA-CT XIENCE SIERRA EVEROLIMUS ELUTING CORONARY STENT SYSTEM; DRUG ELUTING CORONARY STENT SYSTEM

AV-TEMECULA-CT XIENCE SIERRA EVEROLIMUS ELUTING CORONARY STENT SYSTEM; DRUG ELUTING CORONARY STENT SYSTEM
Catalog Number 1550225-18
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 06/12/2018
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).Internal file number - (b)(4): during processing of this complaint, attempts were made to obtain complete event, patient and device information.Reinsertion.The device was not returned for analysis.A review of the lot history record identified no manufacturing nonconformities issued to the reported lot that would have contributed to this event.Review of the complaint history did not indicate a lot specific quality issue.It should be noted that the xience xpedition everolimus eluting coronary stent system instruction for use states: an unexpanded stent may be retracted into the guiding catheter one time only.The investigation determined the reported difficulties appear to be related to circumstances of the procedure.The device was then removed, post dilation was performed, and then the device was reinserted (against instructions for use).Resistance was met with a previously implanted stent causing the reported difficulty to remove and subsequent patient effects of foreign body in patient.There is no indication of a product quality issue with respect to manufacture, design or labeling.
 
Event or Problem Description
It was reported that the 2.75x33 xience sierra stent was implanted in the mid right coronary artery (rca).The 2.25x18 xience sierra stent delivery system (sds) was inserted to treat the heavily tortuous, distal rca, but it met resistance with the mid rca stent.When resistance was met, the doctor stopped and removed the sds from the anatomy.The mid rca stent was post dilated with a 3.0 mm diameter balloon.The 2.25x18 sds was re-inserted, but met resistance with the mid rca stent.This time, the sds was stuck in the 2.75x33 stent and was unable to be removed.The 2.25x18 stent was implanted inside the 2.75x33 stent.There were no further attempts to treat the distal rca.No additional information was provided.

Brand Name
XIENCE SIERRA EVEROLIMUS ELUTING CORONARY STENT SYSTEM
Common Device Name
DRUG ELUTING CORONARY STENT SYSTEM
Manufacturer (Section D)
AV-TEMECULA-CT
abbott vascular
26531 ynez road
temecula CA 92591 4628
MDR Report Key7641828
Report Number2024168-2018-05070
Device Sequence Number2512813
Product Code NIQ
UDI-Device Identifier08717648227028
UDI-Public08717648227028
Combination Product (Y/N)N
Initial Reporter StateNY
Initial Reporter CountryUS
PMA/510(K) Number
P110019
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2018
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Health Professional
Remedial Action Other
Type of Report Initial
Report Date (Section B) 06/27/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date04/26/2019
Device Catalogue Number1550225-18
Device Lot Number8041141
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/13/2018
Initial Report FDA Received Date06/27/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
STENT: 2.75X33 MM XIENCE SIERRA
Outcome Attributed to Adverse Event Required Intervention;
Patient Age58 YR
Patient Weight82